Alert archive / Vermont / Flash Flood Warnings in 2003
Flash Flood Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 24, 2003, 11:39 AM EDT for Addison County, Rutland County, Windsor County, Vermont. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2003, 11:39 AM EDT (15:39 UTC)
- Expired
- Jul 24, 2003, 2:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
Counties Addison County, VT, Rutland County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 89 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBTV 241542 FFWBTV VTC001-021-027-241845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1139 AM EDT THU JUL 24 2003 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... WINDSOR COUNTY IN SOUTHERN VERMONT ADDISON COUNTY IN CENTRAL VERMONT RUTLAND COUNTY IN SOUTHERN VERMONT * UNTIL 245 PM EDT. * AT 1134 AM...VERMONT EMERGENCY MANAGEMENT REPORTED ROAD AND BRIDGES WASHED OUT IN GOSHEN IN ADDISON COUNTY. ADDITIONAL HEAVY RAINS WILL CONTINUE OVER THE NEXT SEVERAL HOURS IN SOUTHERN ADDISON...NORTHERN RUTLAND...AND NORTHWEST WINDSOR COUNTIES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ HANSON LAT...LON 4400 7285 4362 7285 4362 7337 4400 7338
3 follow-up statements
000 WGUS71 KBTV 241614 FFSBTV VTC001-021-027-241800- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1210 PM EDT THU JUL 24 2003 ...A FLASH FLOOD WARNING CONTINUES UNTIL 245 PM EDT FOR ADDISON...RUTLAND...AND WINDSOR COUNTIES IN VERMONT... AT 1210 PM EDT...HEAVY RAIN CONTINUED TO FALL OVER SOUTHERN ADDISON...NORTHERN RUTLAND...AND NORTHWEST WINDSOR COUNTIES. RADAR ESTIMATES OVER 3 INCHES OF RAIN IN HAVE FALLEN SINCE 7 AM...AND ADDITIONAL RAIN IS POSSIBLE THROUGH 2 PM. FLOODING HAS BEEN REPORTED IN GOSHEN...WHERE ROADS AND LOCAL BRIDGE WASHOUTS HAVE OCCURRED. IN BRANDON...BARLOW ROAD...AND FORESTDALE ROADE HAVE BEEN CLOSED DUE TO HIGH WATER. IN FAIR HAVEN...PORTIONS OF SCOTTS HILL ROAD HAVE BEEN WASHED OUT. SIMILAR FLOODING LIKELY FROM FAIR HAVEN...TO BRANNDON...TO RIPTON. SMALL CREEKS AND STREAMS WILL CONTINUE TO FLOOD...POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY LOW AREAS. CAMPERS IN THE WARNED AREA MUST MOVE TO HIGHER GROUND IMMEDIATELY. $$ LAT...LON 4364 7329 4361 7280 4402 7283 4404 7323 HANSON
000 WGUS71 KBTV 241622 CCA FFSBTV VTC001-021-027-241800- FLASH FLOOD STATEMENT...CORRECTED SPELLING NATIONAL WEATHER SERVICE BURLINGTON VT 1210 PM EDT THU JUL 24 2003 ...A FLASH FLOOD WARNING CONTINUES UNTIL 245 PM EDT FOR ADDISON...RUTLAND...AND WINDSOR COUNTIES IN VERMONT... AT 1210 PM EDT...HEAVY RAIN CONTINUED TO FALL OVER SOUTHERN ADDISON...NORTHERN RUTLAND...AND NORTHWEST WINDSOR COUNTIES. RADAR ESTIMATES OVER 3 INCHES OF RAIN HAS FALLEN SINCE 7 AM...AND ADDITIONAL RAIN IS POSSIBLE THROUGH 2 PM. FLOODING HAS BEEN REPORTED IN GOSHEN...WHERE ROADS AND LOCAL BRIDGE WASHOUTS HAVE OCCURRED. IN BRANDON...BARLOW ROAD...AND FOREST DALE ROAD HAVE BEEN CLOSED DUE TO HIGH WATER. IN FAIR HAVEN...PORTIONS OF SCOTTS HILL ROAD HAVE BEEN WASHED OUT. SIMILAR FLOODING IS LIKELY FROM FAIR HAVEN...TO BRANDON...TO RIPTON. SMALL CREEKS AND STREAMS WILL CONTINUE TO FLOOD...POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY LOW AREAS. CAMPERS IN THE WARNED AREA MUST MOVE TO HIGHER GROUND IMMEDIATELY. $$ LAT...LON 4364 7329 4361 7280 4402 7283 4404 7323 HANSON
000 WGUS71 KBTV 241824 FFSBTV VTC001-021-027-241845- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 222 PM EDT THU JUL 24 2003 ...A FLASH FLOOD WARNING CONTINUES FOR ADDISON...RUTLAND...AND WINDSOR COUNTIES IN VERMONT... AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS MOVING INTO WESTERN RUTLAND COUNTY. THE STORMS WILL TRACK NORTHEAST ACROSS NORTHERN RUTLAND AND SOUTHERN ADDISON COUNTIES. ADDITIONAL HEAVY RAINFALL IS EXPECTED OVER AREAS THAT HAVE ALREADY EXPERIENCED FLASH FLOODING...RENEWING FLOOD PROBLEMS IN NORTHERN RUTLAND AND SOUTHERN ADDISON COUNTIES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. CAMPERS IN THE WARNED AREA MUST MOVE TO HIGHER GROUND IMMEDIATELY. $$ LAT...LON 4404 7284 4363 7279 4351 7321 4404 7337 HANSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 10:12 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 24, 10:12 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1012 AM EDT THU JUL 24 2003 NO CHANGES TO MORNING ZONE FORECAST PRODUCT. CURRENT: SHOWERS AND SOME EMBEDDED THUNDERSTORMS OCCURRING ACROSS MUCH OF THE NORTH COUNTRY FOR YET ANOTHER DAY. VISIBLE SATELLITE AND SURFACE STREAMLINES INDICATE A SURFACE LOW CENTERED NEAR KSYR/KART WITH WARM FRONT EXTENDING NORTHEAST ACROSS NY/VT AND COLD FRONT TO SOUTH. FORECAST: SURFACE LOW AND ASSOCIATED S/W WILL MOVE NORTHEAST OUT OF CWA THROUGH MID DAY AS 500MB TROUGH FINALLY BEGINS TO PUSH EAST. AS TROUGH BEGINS TO PULL OUT THIS AFTERNOON ANOTHER STRONG S/W FORMS WEST OF CWA WHICH MAY BRING A BETTER CHANCE FOR THUNDERSTORMS TO OUR WESTERN ZONES...BUT GOING FORECAST HAS THIS ALL COVERED. NO CHANGES TO ZONES OTHER THAN TO UPDATE WIND WORDING IN SOUTHERN ZONES. PREVIOUS FORECAST LOOKS GOOD OTHERWISE. .BTV...NONE. LAHIFF
Hazardous weather outlook, Jul 24, 5:00 AM EDT, 6 hours 39 minutes before
NYZ026>031-034-035-087-VTZ001>012-016>019-241100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 500 AM EDT THU JUL 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY LOW PRESSURE IN COMBINATION WITH A WEAKENING STATIONARY FRONT WILL BRING NUMEROUS SHOWERS AND A FEW THUNDERSTORMS TO THE NORTH COUNTRY AGAIN TODAY. HOWEVER...HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. JMG
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:45 PM EDT | Flash Flood Warning | BTV | Addison, Rutland, Windsor | 3 hr |
| Jul 24, 3:25 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 65 min |
| Jul 24, 3:26 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 64 min |
Nearby
Flash Flood Warnings in Vermont, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.